MENTOR TEXAS MENTOR SMOOTH ROUND HIGH PROFILE; PROSTHESIS, BREAST, INFLATABLE, INTERNAL, SALINE
Back to Search Results |
| Catalog Number |
3503500 |
| Medical Device Problem Code |
Device Contamination with Chemical or Other Material (2944)
| Health Effect - Clinical Code |
Breast Discomfort/Pain (4504)
| Date of Event |
07/24/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
A female patient who underwent a breast augmentation primary with mentor smooth round high profile, 500cc saline prosthesis experience left sided breast pain and foreign matter inside implant post procedure.As a result, patient underwent bilateral removal without replacements on (b)(6) 2025.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast pain and foreign matter.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Device evaluation completed on november 13, 2025: the product was returned to mentor for evaluation.Mentor conducted a visual inspection, leak test and fourier transform infrared spectroscopy (ft-ir) analysis of the returned device.Visual analysis of the returned device determined that "floating stuff" was noted inside the implant.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Additional investigation was performed to identify the chemical composition of foreign matter.The investigation concluded that the foreign particle primarily consists of bands that align with the chemical structure of lanolin, confirming the presence of hydroxyl groups, long chain hydrocarbons, and ester functionalities.These spectral features validate that the material is composed primarily of fatty acid esters and aliphatic alcohols, consistent with the known composition of lanolin, a complex mixture widely used in pharmaceutical and cosmetic formulations.The identification and characterization of the foreign material observed was compared to an existing toxicology report.The assessment concluded that the identified material, will not alter the biocompatibility profile of the finished product.The mentor microbiology department provided the sterility assurance records of the device.The lot met all the sterilization parameters required to provide sterility assurance prior to release for distribution.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Manufacturer¿s reference number: (b)(4).